I finally admitted I had a problem with Oxycodone. My usual pain management doctor is out of town but his back up put me on a weaning schedule. She has me weaning every three days to one pill less. How bad are the withdrawls going to be? Or will I not even notice? Last night I had an hard time sleeping but during the day I am fine.
Hi! That is a quick taper. I'm sure that she has a reason for doing it that way, but you are gonna suffer a little. Sleep, aching, low energy will be some symptoms while you taper. Looks like you already learned about the sleep part. Did she give you any other meds to take while you taper or once you stop? Sometimes they give Clonidine to help with the symptoms. If you have issues that you can't deal with, call them and ask about a slower taper. That could be the reason for it!
It's great that you were honest with the doc. You'll be glad you were! Once you admit to an addiction, you don't have to worry about that particular doc putting you on anything addictive again.......well.......more than likely!
Welcome to the forum! Glad you have taken that first step ADMITTING.
You're getting a medically supervised weaning schedule, that's good.
I would just add that while weaning for me, it just drug out the process for me. The first w/d sign you have obviously is the insomnia. That's very common. You will have more w/d issues and to what degree you will have them will depend on how many mg's you are ingesting, how long you have been taking the pain pills, how old you are, etc. Those particulars differ with each of us. But, many of them are the same.
If you scroll down to the bottom of this page on the r.h. side at the bottom there are "most viewed health pages" and then at the bottom of that box is "see more health pages". Lots of good info on there about weaning, what to expect from opiate w/drawals, ways to prepare, nutrition, etc.
We'll all be here to answer your specific questions as you get to them. But for tonight or in the morning, you can read those and read thru a lot of the other posts on here. It will bless you BIG time and you'll know you aren't alone. I had to just quit.....cold turkey.....once I got to a certain point cause I didn't want to keep draggin out the w/drawals that were inevitable.
Glad you're here.....keep posting......we'll be here for you!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.